MAUDE Adverse Event Report: COVIDIEN LP LIGASURE HS XTD DISP ELEC/CORD; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE HS XTD DISP ELEC/CORD; LIGASURE VESSEL SEALING SYSTEM
Model Number LS3112
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One ls3112 ligasure device was received for evaluation, and the reported issue with detection was not confirmed.Testing of the device found it was recognized by the generator and there were no issues with the cord dot-recognition fixture.Sealing was performed multiple times on simulated tissue, and all seal cycles were completed satisfactorily with end tones.However, an alternate and non-contributing issue was identified.Visual inspection found one of the snaps on the jaw was broken and missing.Review of the device history records for this lot found no potentially contributing factors.A 100% visual inspection of the snap pins is performed during production, and it is unlikely the product was damaged when it left the manufacturing facility.Snap damage can be caused by misaligning the snaps during assembly by the user or by multiple assembly attempts.The investigation identified the root cause of the damage to be user error.The instructions for use included with this product lists measures for proper assembly.
 
Event or Problem Description
The customer reported that during a procedure, the device was not recognized when connected to a forcetriad generator.A new device was connected to the same generator and worked well.Examination of the received device on january 6th found one of the snap pins from the jaw is broken and missing.The customer confirmed the piece did not fall within the patient.

Brand Name
LIGASURE HS XTD DISP ELEC/CORD
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key6269177
Report Number1717344-2017-00072
Device Sequence Number16386534
Product Code GEI
UDI-Device Identifier10884524002514
UDI-Public(01)10884524002514
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberLS3112
Device Catalogue NumberLS3112
Device Lot Number61190114X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date01/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FORCETRIAD ENERGY PLATFORM